meds causing diarrhoea
Feb 22, 2010
am 45yrs old women, HIV-ve on rx since August 2009. My cd4 is 530 & vl LTD currently on aluvia & truvada. My main problem is that since taking the meds i'm experiencing diarrhoea in the morning and sometimes during the day especially if i take offending foods. What could be the cause of this daily diarrhoea, should i request the doctor to switch the medication even if its working wonders for me. The diarrhoea really frustrate me but in general i am doing fine.
Response from Dr. McGowan
Thanks for your question.
If the diarrhea started only after beginning the the combination it may indeed be a side effect. Aluvia (ritonavir/lopinavir) can often cause diarrhea. Depending on how bad it is you may want to switch or ask your doctor for anti-dirrhea medication (loperamide) or calcium carbonate (ask your doctor first).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Painful Ejaculation Mean I Have Hiv?
- Is Dry Cough A Sign Of HIV?
- White Tongue Worried It Could Be Ars
- Blowjob From A Prostitute How Long Does It Take To Test Positive For AIDS
- Coated Tongue After Giving Handjob Worried I Have HIV
- Dry Cough After Kissing Cut On Lip Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.